Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 151, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 18, 2013, 3:13 PM CDT for Haywood County, Tennessee. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2013, 3:13 PM CDT (20:13 UTC)
- Expired
- Jul 18, 2013, 4:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Haywood County, TN
The radar
The Memphis radar (KNQA), 65 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 3:30 PM CDT | TSTM WND DMG | Brownsville, TN | REPORTS OF DOWNED TREES AND POWERLINES IN BROWNSVILLE... ESTIMATED WIND GUST OF 70 MPH |
| Jul 18, 3:35 PM CDT | TSTM WND DMG | Brownsville, TN | TRAINED SPOTTER REPORTS TREES AND POWERLINES DOWN BETWEEN HIGHWAY 70 AND 76... NUMEROUS ROADS BLOCKED WITH DEBRIS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1817 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
998
WUUS54 KMEG 182013
SVRMEG
TNC075-182100-
/O.NEW.KMEG.SV.W.0151.130718T2013Z-130718T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
313 PM CDT THU JUL 18 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 400 PM CDT
* AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR BROWNSVILLE...AND MOVING SOUTHWEST AT
40 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BROWNSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3573 8918 3573 8915 3559 8907 3544 8937
3551 8947 3567 8947 3574 8918
TIME...MOT...LOC 2013Z 062DEG 36KT 3560 8927
$$1 follow-up statement
837
WWUS54 KMEG 182049
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
349 PM CDT THU JUL 18 2013
TNC075-182059-
/O.CAN.KMEG.SV.W.0151.000000T0000Z-130718T2100Z/
HAYWOOD TN-
349 PM CDT THU JUL 18 2013
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HAYWOOD COUNTY IS
CANCELLED...
AT 349 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3573 8918 3573 8915 3559 8907 3544 8937
3551 8947 3567 8947 3574 8918
TIME...MOT...LOC 2049Z 062DEG 36KT 3543 8966
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 12:40 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 18, 12:40 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1240 PM CDT THU JUL 18 2013 .UPDATE... && .DISCUSSION... && .PREV DISCUSSION... /ISSUED 950 AM CDT THU JUL 18 2013/ UPDATE... WEAK SHORTWAVE MOVING IN THE ODD EAST TO WEST FLOW ACROSS THE MID- SOUTH THIS MORNING. THIS WILL PROVIDE THE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS LATE THIS MORNING INTO THE AFTERNOON. COVERAGE WILL BE SLIGHT...MAYBE AS HIGH AS 30-40 PERCENT OF THE FORECAST AREA AT MOST BUT WITH UNSTABLE AIR MASS DUE TO DEWPTS IN THE LOWER TO MID 70S AND TEMPS PUSHING INTO THE LOWER TO MID 90S AND THE AREA SITTING ON THE FRINGE OF THE RIDGE...THIS SHOULD BE EXPECTED...EVEN THOUGH THE EAST TO WEST FLOW IS KIND OF WEIRD TO SEE DAY AFTER DAY RECENTLY. TWEAKED THE TEMPS...CLOUDS AND POPS SLIGHTLY TO ACCOUNT FOR THE CURRENT OBS...RADAR AND SAT TRENDS. -ABS PREV DISCUSSION... /ISSUED 608 AM CDT THU JUL 18 2013/ UPDATE... UPDATED TO INCLUDE THE 12Z AVIATION DISCUSSION BELOW. JCL DISCUSSION... /ISSUED 421 AM CDT THU JUL 18 2013/ DISCUSSION... MODELS IN GENERAL AGREEMENT THROUGHOUT THE PERIOD. THERE IS SOME TIMING ISSUES NEXT WEEK BETWEEN THE GFS AND ECMWF. YET IN SENSIBLE WEATHER THIS ONLY RESULTS IN AN EXTENDED PERIOD OF HIGHER POPS THAN WE HAVE HAD LATELY. THERE IS A WAVE MOVING WEST ACROSS THE MID-SOUTH THIS MORNING...BRINGING SOME THUNDERSTORMS TO THE SOUTHERN PART OF THE AREA AND CLOUDS TO MUCH OF THE AREA...EXPECT THESE CLOUDS TO PERSIST. HAVE LOWERED TEMPERATURES FOR TODAY SLIGHTLY BECAUSE OF THE CLOUDS...HIGHS STILL IN THE 90S...SO STILL HOT AND HUMID. ALSO SOME AFTERNOON SHOWERS ARE POSSIBLE THROUGHOUT THE AREA. MORNING SHOWERS SHOULD STAY IN MISSISSIPPI. FRIDAY WILL BE MORE AFTERNOON THUNDERSTORMS WITH HOT AND HUMID CONDITIONS. THE WEEKEND...A SLOW MOVING FRONTAL SYSTEM MOVES INTO THE AREA AND STALLS AS THE UPPER LEVEL TROUGH DOES NOT DIG AS FAR SOUTH AS HAD BEEN EXPECTED THE LAST COUPLE OF DAYS. THIS INCREASES THE CHANCES OF RAIN AND THE PERIOD OF WHEN RAIN CAN OCCUR. ALSO HIGHS WILL BE NEAR 90 FOR THE WEEKEND. THE FRONTAL SYSTEM WILL STILL BE AFFECTING THE WEATHER MOST OF NEXT WEEK. ALSO THERE IS THE POSSIBILITY OF ANOTHER FRONTAL SYSTEM IN THE MIDDLE OF NEXT WEEK. SO IT IS NOT UNTIL WEDNESDAY THAT MOST PLACES WILL NOT HAVE A CHANCE OF SHOWERS ANY TIME OF THE DAY...HOWEVER...WEDNESDAY STILL LOOKS TO BE A CHANCE OF AFTERNOON SHOWERS. THE SECOND FRONTAL SYSTEM...FOR THE MIDDLE OF THE WEEK...DOES NOT LOOK AS STRONG AS IT MAINLY STAYS TO OUR NORTH...HOWEVER...IT PROVIDES THE PUSH FOR THE SHOWERS TO LEAVE THE AREA. ALSO TIMING OF THIS IS NOT CONSIDENT WITH MODELS AND THUS THINK IT MAY NOT HAPPEN TILL WEDNESDAY...SO FORECAST IS A LITTLE MORE POSITIVE. TEMPERATURES NEXT WEEK STILL IN THE 90S AND STILL HUMID...JUST ABOUT A TYPICAL JULY DAY IN THE MID-SOUTH. TLSJR AVIATION... 18Z TAF CYCLE (18/18Z-19/18Z) NUMEROUS SHOWERS HAVE POPPED UP ACROSS THE MIDSOUTH AT THIS TIME. EXPECT DEVELOPMENT UNTIL AROUND 8 PM. THUNDERSTORMS TO MOVE GENERALLY WEST SOUTHWEST ONCE THEY GET GOING. DOWNBURSTS WILL ACCOMPANY SOME OF THESE STORMS ALONG WITH SMALL HAIL. && .AVIATION... && .PRELIMINARY POINT TEMPS/POPS... MEM 75 94 75 94 / 20 20 20 40 MKL 69 93 73 92 / 20 20 20 40 JBR 72 95 73 92 / 20 20 20 40 TUP 73 93 73 93 / 20 40 30 50 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 18, 5:00 AM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 500 AM CDT THU JUL 18 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-191200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 500 AM CDT THU JUL 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 18, 12:19 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1219 PM CDT THU JUL 18 2013 MSZ010-011-181745- QUITMAN MS-COAHOMA MS- 1219 PM CDT THU JUL 18 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 1245 PM CDT FOR... CENTRAL COAHOMA COUNTY IN NORTHWEST MISSISSIPPI... WEST CENTRAL QUITMAN COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 8 MILES NORTHEAST OF CLARKSDALE AT 1219 PM CDT...MOVING SOUTHWEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN COAHOMA AND QUITMAN COUNTIES...INCLUDING LOCATIONS NEAR CLARKSDALE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES MOON LAKE. && LAT...LON 3409 9057 3423 9067 3432 9041 3423 9036 TIME...MOT...LOC 1719Z 055DEG 7KT 3424 9045
Special weather statement, Jul 18, 12:36 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1236 PM CDT THU JUL 18 2013
TNZ003-181800-
WEAKLEY TN-
1236 PM CDT THU JUL 18 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 100 PM CDT FOR...
NORTHEASTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 4 MILES NORTHEAST OF
PALMERSVILLE TO 4 MILES SOUTH OF PALMERSVILLE AT 1237 PM CDT...MOVING
WEST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THESE THUNDERSTORMS.
PEOPLE IN WEAKLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3650 8852 3628 8853 3626 8870 3625 8881
3650 8880
TIME...MOT...LOC 1737Z 080DEG 11KT 3647 8856 3636 8861Special weather statement, Jul 18, 12:56 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1256 PM CDT THU JUL 18 2013 ARZ018-026-181830- CRAIGHEAD AR-GREENE AR- 1256 PM CDT THU JUL 18 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 130 PM CDT FOR... NORTH CENTRAL CRAIGHEAD COUNTY IN EASTERN ARKANSAS... SOUTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 3 MILES NORTH OF BONO AT 1257 PM CDT... MOVING NORTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN CRAIGHEAD AND GREENE COUNTIES...INCLUDING LOCATIONS NEAR BONO AND LAKE FRIERSON STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3605 9074 3597 9062 3589 9080 3595 9085 TIME...MOT...LOC 1757Z 231DEG 8KT 3595 9077
Local storm report, Jul 18, 1:37 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
137 PM CDT THU JUL 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG 3 S AMORY 33.94N 88.48W
07/18/2013 MONROE MS EMERGENCY MNGR
SEVERAL LARGE TREES BLOWN DOWN IN A SMALL AREA SOUTH OF
AMORY.
&&
MRMSpecial weather statement, Jul 18, 2:35 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 235 PM CDT THU JUL 18 2013 MSZ007-182000- TUNICA MS- 235 PM CDT THU JUL 18 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 300 PM CDT FOR... NORTHERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 6 MILES NORTHEAST OF NORTH TUNICA AT 235 PM CDT...MOVING SOUTHWEST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN TUNICA COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES HORSESHOE LAKE. && LAT...LON 3484 9027 3478 9021 3461 9037 3471 9050 TIME...MOT...LOC 1935Z 056DEG 14KT 3477 9031
Special weather statement, Jul 18, 2:38 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
238 PM CDT THU JUL 18 2013
TNZ020-051-052-182015-
CROCKETT TN-GIBSON TN-MADISON TN-
238 PM CDT THU JUL 18 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 315 PM CDT FOR...
SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
SOUTH CENTRAL GIBSON COUNTY IN NORTHWEST TENNESSEE...
NORTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3
MILES NORTH OF FAIRVIEW AT 238 PM CDT...MOVING WEST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CROCKETT...GIBSON AND MADISON COUNTIES...INCLUDING
LOCATIONS NEAR HUMBOLDT...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3568 8907 3570 8910 3584 8914 3587 8884
3577 8879
TIME...MOT...LOC 1938Z 078DEG 24KT 3581 8888The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:36 PM CDT | Special Weather Statement | MEG | Weakley | 24 min |
| Jul 18, 2:38 PM CDT | Special Weather Statement | MEG | Crockett | 37 min |
| Jul 18, 3:33 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Lauderdale, Tipton | 27 min |
| Jul 18, 3:47 PM CDT | Special Weather Statement | MEG | Fayette | 43 min |
| Jul 18, 3:54 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby, Tipton | 36 min |
| Jul 18, 4:13 PM CDT | Flash Flood Warning | MEG | Fayette, Shelby, Tipton | 3 hr |
| Jul 18, 4:32 PM CDT | Special Weather Statement | MEG | Shelby | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.